Alert archive / California / High Wind Warnings in 2008
High Wind Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Jan 3, 2008, 5:08 AM PST. It took effect at Jan 3, 2008, 10:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 5:08 AM PST (13:08 UTC)
- In effect from
- Jan 3, 2008, 10:00 PM PST
- Expired
- Jan 4, 2008, 4:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 031308 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 508 AM PST THU JAN 3 2008 ...VERY STRONG AND POSSIBLY DAMAGING WIND TONIGHT INTO FRIDAY ACROSS INTERIOR NORTHERN CALIFORNIA... .A SERIES OF WINTER STORMS WILL MOVE ACROSS NORTHERN CALIFORNIA TODAY THROUGH SUNDAY BRINGING PERIODS OF HEAVY PRECIPITATION AND STRONG WIND. WIND WILL INCREASE OVER THE INTERIOR THIS AFTERNOON AS THE FIRST STORM MOVES INLAND. WIND WILL BECOME VERY STRONG LATE TONIGHT INTO FRIDAY MORNING AS A SECOND MORE POWERFUL PACIFIC STORM IMPACTS NORTHERN CALIFORNIA. WIND WITH THIS SECOND STORM MAY UPROOT TREES AND CAUSE POWER OUTAGES. APPROPRIATE MEASURES SHOULD BE TAKEN TO AVOID PROPERTY DAMAGE FROM STRONG WIND. WIND WILL DECREASE LATE FRIDAY AFTERNOON BUT REMAIN BREEZY TO WINDY INTO FRIDAY NIGHT. CAZ015>019-064-066-067-040000- /O.UPG.KSTO.HW.A.0001.080104T0600Z-080105T1200Z/ /O.NEW.KSTO.HW.W.0001.080104T0600Z-080105T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 508 AM PST THU JAN 3 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHERLY WIND WILL INCREASE TO 15 TO 30 MPH THIS AFTERNOON INTO EVENING WITH LOCALLY HIGHER GUSTS IN THE FOOTHILLS AS THE FIRST PACIFIC STORM MOVES INLAND. VERY STRONG SOUTHERLY WIND WILL DEVELOP LATE TONIGHT INTO FRIDAY MORNING. SPEEDS OF 25 TO 45 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED IN THE VALLEY DURING THE WARNING PERIOD. GUSTS UP TO 75 MPH ARE POSSIBLE IN THE SURROUNDING FOOTHILLS AND LAKE COUNTY. THE WIND IS EXPECTED TO DECREASE BELOW HIGH WIND WARNING CRITERIA LATE FRIDAY AFTERNOON BUT REMAIN BREEZY TO WINDY INTO FRIDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. HIGH WIND SPEEDS OR GUSTS CAN CAUSE FLYING DEBRIS... UPROOT TREES AND DOWN POWER LINES. RESIDENTS SHOULD TAKE PRECAUTIONS AT THIS TIME TO AVOID PROPERTY DAMAGE BY SECURING LOOSE OBJECTS OUTSIDE OR BRING THEM INDOORS. $$
7 follow-up statements
000 WWUS76 KSTO 032256 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 256 PM PST THU JAN 3 2008 ...VERY STRONG AND DAMAGING WIND TONIGHT THROUGH FRIDAY ACROSS NORTHERN CALIFORNIA... .A SERIES OF STRONG WINTER STORMS WILL MOVE ACROSS NORTHERN CALIFORNIA THROUGH SUNDAY...BRINGING PERIODS OF HEAVY PRECIPITATION AND GUSTY WINDS ACROSS THE REGION. THE FIRST SYSTEM IS ALREADY BRINGING MODERATE TO HEAVY PRECIPITATION ACROSS THE SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS AS WELL AS SOME GUSTY WINDS. THIS SYSTEM WILL BE FOLLOWED RELATIVELY CLOSELY BY A STRONGER SYSTEM LATE TONIGHT AND FRIDAY. PRESSURE GRADIENTS WILL CONTINUE TO INCREASE OVER NORTHERN CALIFORNIA THIS EVENING...CAUSING VERY STRONG WINDS TO DEVELOP LATE TONIGHT AND FRIDAY. THESE STRONG AND VERY GUSTY WINDS MAY UPROOT TREES...KNOCK DOWN LARGE LIMBS...AND CAUSE POWER OUTAGES. APPROPRIATE MEASURES SHOULD BE TAKEN TO AVOID PROPERTY DAMAGE FROM THESE STRONG WINDS. EVEN BOATERS SHOULD TAKE PRECAUTIONS WHEN SECURING THEIR VESSELS. WINDS WILL GRADUALLY DECREASE LATE FRIDAY AFTERNOON AND EVENING...BUT REMAIN RELATIVELY WINDY AND GUSTY INTO FRIDAY NIGHT. CAZ015>019-064-066-067-041400- /O.CON.KSTO.HW.W.0001.080104T0600Z-080105T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 256 PM PST THU JAN 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY FOR THE SACRAMENTO VALLEY...THE NORTHERN SAN JOAQUIN...THE DELTA...AS WELL AS THE SURROUNDING FOOTHILLS AND LAKE COUNTY. SOUTHERLY WIND WILL INCREASE TO 15 TO 30 MPH LATE THIS AFTERNOON AND EVENING...WITH LOCALLY HIGHER GUSTS IN THE SURROUNDING FOOTHILLS AND LAKE COUNTY AS THE FIRST PACIFIC STORM MOVES INLAND. HOWEVER...EVEN STRONGER SOUTHERLY WINDS WILL DEVELOP LATE TONIGHT AND FRIDAY MORNING. WIND SPEEDS WILL RANGE BETWEEN 25 TO 45 MPH...WITH GUSTS RANGING BETWEEN 50 AND 60 MPH. LOCAL GUSTS UP TO 70 OR 80 MPH MAY BE POSSIBLE...ESPECIALLY DURING THE MORNING HOURS. THE WIND WILL GRADUALLY DECREASE BELOW HIGH WIND WARNING CRITERIA LATE FRIDAY AFTERNOON. HOWEVER...WINDY AND GUSTY CONDITIONS WILL REMAIN...WHICH MAY WARRANT POSSIBLE ADVISORY CRITERIA THROUGH AT LEAST THE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. HIGH WIND SPEEDS OR GUSTS CAN CAUSE FLYING DEBRIS... UPROOT TREES AND DOWN POWER LINES. RESIDENTS SHOULD TAKE PRECAUTIONS AT THIS TIME TO AVOID PROPERTY DAMAGE BY SECURING LOOSE OBJECTS OUTSIDE OR BRING THEM INDOORS. BOATERS SHOULD ALSO TAKE EXTRA CAUTION WHEN SECURING BOATS TO SLIPS OR BERTHS, ESPECIALLY IN LOCAL MARINAS. $$ PALMER
000 WWUS76 KSTO 040600 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1000 PM PST THU JAN 3 2008 ...VERY STRONG AND DAMAGING WINDS THROUGH FRIDAY ACROSS NORTHERN CALIFORNIA... .A SERIES OF STRONG WINTER STORMS WILL MOVE ACROSS NORTHERN CALIFORNIA THROUGH SUNDAY...BRINGING PERIODS OF HEAVY PRECIPITATION AND GUSTY WINDS ACROSS THE REGION. THE FIRST SYSTEM MOVED THROUGH THIS AFTERNOON AND EVENING WITH MODERATE TO HEAVY PRECIPITATION ACROSS THE SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS AS WELL AS SOME GUSTY WINDS. A STRONGER SYSTEM WILL MOVE IN OVERNIGHT AND INTO FRIDAY. WINDS WILL INCREASE OVERNIGHT AND INTO FRIDAY MORNING AS THE PRESSURE GRADIENTS INCREASE. WINDS WILL GRADUALLY DECREASE LATE FRIDAY AFTERNOON AND EVENING...BUT WILL REMAIN RELATIVELY WINDY AND GUSTY INTO FRIDAY NIGHT. CAZ015>019-064-066-067-041500- /O.CON.KSTO.HW.W.0001.000000T0000Z-080105T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 1000 PM PST THU JAN 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH THIS EVENING WILL INCREASE TO 25 TO 45 MPH WITH GUSTS 50 TO 65 MPH EXCEPT GUSTS MAY LOCALLY BE UP TO 70 OR 80 MPH FRIDAY. THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT AND FRIDAY MORNING. THE WIND WILL GRADUALLY DECREASE BELOW HIGH WIND WARNING CRITERIA LATE FRIDAY AFTERNOON. HOWEVER...WINDY AND GUSTY CONDITIONS WILL REMAIN...WHICH MAY WARRANT POSSIBLE ADVISORY CRITERIA THROUGH AT LEAST THE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. HIGH WIND SPEEDS OR GUSTS CAN CAUSE FLYING DEBRIS... UPROOT TREES AND DOWN POWER LINES. RESIDENTS SHOULD TAKE PRECAUTIONS AT THIS TIME TO AVOID PROPERTY DAMAGE BY SECURING LOOSE OBJECTS OUTSIDE OR BRING THEM INDOORS. BOATERS SHOULD ALSO TAKE EXTRA CAUTION WHEN SECURING BOATS TO SLIPS OR BERTHS... ESPECIALLY IN LOCAL MARINAS. $$ HSO
000 WWUS76 KSTO 041327 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 527 AM PST FRI JAN 4 2008 ...VERY STRONG AND DAMAGING WINDS TODAY ACROSS INTERIOR NORTHERN CALIFORNIA... CAZ015>019-064-066-067-050000- /O.CON.KSTO.HW.W.0001.000000T0000Z-080105T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 527 AM PST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A POWERFUL PACIFIC STORM IS IMPACTING NORTHERN CALIFORNIA BRINGING STRONG WIND. SOUTH WIND OF 25 TO 45 MPH WITH GUSTS 55 TO 65 MPH ARE EXPECTED IN THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS TODAY. LOCAL GUSTS TO 70 MPH ARE POSSIBLE IN THE SURROUNDING FOOTHILLS AND IN LAKE COUNTY. THE WIND WILL GRADUALLY DECREASE BELOW HIGH WIND WARNING CRITERIA LATE THIS AFTERNOON. HOWEVER...GUSTY CONDITIONS MAY CONTINUE INTO THE EVENING WHICH MAY WARRANT ISSUANCE OF WIND ADVISORIES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS OF THIS NATURE CAN CAUSE FLYING DEBRIS... UPROOT TREES...DOWN POWER LINES AND LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KSTO 041337 CCA NPWSTO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SACRAMENTO CA 527 AM PST FRI JAN 4 2008 ...VERY STRONG AND DAMAGING WINDS TODAY ACROSS INTERIOR NORTHERN CALIFORNIA... CAZ015>019-064-066-067-050000- /O.COR.KSTO.HW.W.0001.000000T0000Z-080105T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 527 AM PST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A POWERFUL PACIFIC STORM IS IMPACTING NORTHERN CALIFORNIA BRINGING STRONG WIND. SOUTH WIND OF 25 TO 45 MPH WITH GUSTS 55 TO 65 MPH ARE EXPECTED. LOCAL GUSTS TO 70 MPH ARE POSSIBLE IN THE SURROUNDING FOOTHILLS AND IN LAKE COUNTY. THE WIND WILL GRADUALLY DECREASE BELOW HIGH WIND WARNING CRITERIA LATE THIS AFTERNOON. HOWEVER...GUSTY CONDITIONS MAY CONTINUE INTO THE EVENING WHICH MAY WARRANT ISSUANCE OF WIND ADVISORIES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS OF THIS NATURE CAN CAUSE FLYING DEBRIS... UPROOT TREES...DOWN POWER LINES AND LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KSTO 041400 CCA NPWSTO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SACRAMENTO CA 600 AM PST FRI JAN 4 2008 ...VERY STRONG AND DAMAGING WINDS TODAY ACROSS INTERIOR NORTHERN CALIFORNIA... CAZ015>019-064-066-067-050030- /O.COR.KSTO.HW.W.0001.000000T0000Z-080105T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 600 AM PST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A POWERFUL PACIFIC STORM IS IMPACTING NORTHERN CALIFORNIA BRINGING STRONG WIND. SOUTH WIND OF 25 TO 45 MPH WITH GUSTS 55 TO 65 MPH ARE EXPECTED. LOCAL GUSTS TO 75 MPH ARE POSSIBLE IN THE MORNING. THE WIND WILL GRADUALLY DECREASE BELOW HIGH WIND WARNING CRITERIA LATE THIS AFTERNOON. HOWEVER...GUSTY CONDITIONS MAY CONTINUE INTO THE EVENING WHICH MAY WARRANT ISSUANCE OF WIND ADVISORIES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS OF THIS NATURE CAN CAUSE FLYING DEBRIS... UPROOT TREES...DOWN POWER LINES AND LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KSTO 041413 NPWSTO URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE SACRAMENTO CA 612 AM PST FRI JAN 4 2008 ...VERY STRONG AND DAMAGING WINDS TODAY ACROSS INTERIOR NORTHERN CALIFORNIA... CAZ015>019-064-066-067-050045- /O.COR.KSTO.HW.W.0001.000000T0000Z-080105T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 612 AM PST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A POWERFUL PACIFIC STORM IS IMPACTING NORTHERN CALIFORNIA BRINGING STRONG WIND. SOUTH WIND OF 25 TO 45 MPH WITH GUSTS 55 TO 65 MPH ARE EXPECTED. LOCAL GUSTS TO 75 MPH ARE POSSIBLE IN THE MORNING. THE WIND WILL GRADUALLY DECREASE BELOW HIGH WIND WARNING CRITERIA LATE THIS AFTERNOON. HOWEVER...GUSTY CONDITIONS MAY CONTINUE INTO THE EVENING WHICH MAY WARRANT ISSUANCE OF WIND ADVISORIES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS OF THIS NATURE CAN CAUSE FLYING DEBRIS... UPROOT TREES...DOWN POWER LINES AND LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KSTO 050002 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 402 PM PST FRI JAN 4 2008 CAZ015>019-064-066-067-050115- /O.EXP.KSTO.HW.W.0001.000000T0000Z-080105T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO...LAKEPORT...PARADISE... GRASS VALLEY...JACKSON 402 PM PST FRI JAN 4 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WIND SPEEDS HAVE DIMINISHED AND THE HIGH WIND WARNING IN NO LONGER IN EFFECT. $$ DUDLEY
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Jan 3, 4:00 AM PST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 3, 4:00 AM PST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 400 AM PST THU JAN 3 2008 .DISCUSSION... WEAKENING FRONT CROSSING OVER NOCAL THIS MORNING BRINGING CLOUDS BUT LITTLE IF ANYTHING IN THE WAY OF PRECIP. UPPER RIDGE WHICH HAS BEEN OVER THE SOUTHWEST U.S. FOR THE LAST SEVERAL DAYS HAS BEEN DISPLACED EASTWARD WITH MUCH WETTER WEATHER PATTERN BEGINNING TO DEVELOP. 150 KNOT JET STILL ON TRACK TO SEND MULTIPLE STRONG FRONTAL SYSTEMS THROUGH NORCAL OVER THE NEXT SEVERAL DAYS. THE FIRST OF THESE SYSTEMS IS NOW CROSSING 130 WEST AND IS FORECAST TO MOVE ONSHORE THIS AFTERNOON. MODELS INDICATE THAT THE BULK OF PRECIP FROM THIS SYSTEM WILL NOT MOVE THROUGH THE AREA UNTIL THE NIGHT TIME PERIOD TONIGHT. THIS SYSTEM WILL BE A MODERATE PRECIP PRODUCER WITH 700MB OMEGA -15 TO -20 UBAR/S AND GOOD UPPER DIVERGENCE. A STRONG SOUTHEAST SURFACE GRADIENT WILL MAKE FOR THE BEST OROGRAPHICS OVER THE NORTHERN MOUNTAINS TONIGHT AND EARLY FRIDAY WITH THIS FIRST SYSTEM. CURRENT PROGS INDICATE ABOUT A 14 MB SURFACE GRADIENT FROM SAC TO MFR WITH THE GFS INDICATING 60 KNOT PLUS WINDS AT 850 MB TONIGHT. HAVE THEREFORE UPGRADED THE HIGH WIND WATCH FOR THE LOWER ELEVATIONS TO A WARNING FOR LIKELY GUSTS LATE TONIGHT IN EXCESS OF 60 MPH. A BLIZZARD WARNING REMAINS IN AFFECT FOR THE HIGHER ELEVATIONS FOR THE COMBINATION OF STRONG WINDS AND SIGNIFICANT SNOWFALL. THE STRONG PACIFIC JET IS STILL ON TRACK TO BRING AN EVEN MORE POWERFULL PACIFIC SYSTEM INTO NORCAL AROUND MID DAY FRIDAY. SURFACE AND UPPER LEVEL GRADIENTS WILL BE AS STRONG OR EVEN STRONGER WITH THIS SYSTEM SO STRONG WINDS WILL CONTINUE THROUGH THE DAY FRIDAY. THIS SYSTEM IS EXPECTED TO BE EVEN WETTER THAN TONIGHTS SYSTEM SO HEAVY SNOWFALL WILL CONTINUE OVER THE MOUNTAINS. 2 TO 3 INCHES OF PRECIPITATION ARE EXPECTED AT THE LOWER ELEVATIONS FROM THESE TWO SYSTEMS. 3 TO 5 FEET OF NEW SNOWFALL COULD OCCUR AT THE HIGHER ELEVATIONS BY LATE FRIDAY AND EARLY SATURDAY. AS THIS SECOND SYSTEM PASSES TO THE EAST OF THE FORECAST AREA FRIDAY NIGHT...PRESSURE GRADIENTS SLOWLY RELAX FOR SLOWLY DECREASING WINDS. A THIRD PACIFIC FRONTAL SYSTEM IS FORECAST TO MOVE THROUGH NORCAL ON SATURDAY AFTERNOON AND NIGHT. ALTHOUGH THIS SYSTEM IS NOT EXPECTED TO BE NEARLY AS WET OR WINDY AS THE PREVIOUS TWO...IT WILL BE MUCH COLDER. BY SATURDAY AFTERNOON...SNOW LEVELS ARE EXPECTED TO DROP TO 2500 FEET ACROSS THE NORTHERN MOUNTAINS TO 3500 FEET ACROSS THE WEST SLOPES OF THE NORTHERN SIERRA BASED ON 700 MB TEMPERATURES. THIS WILL REPRESENT A 2000 TO 3000 FOOT DROP FROM THE SNOW LEVELS OF 4500 TO 6500 FEET EXPECTED FOR FRIDAY AFTERNOON. AN EVEN COLDER SHORTWAVE TROUGH IS FORECAST TO TRACK THROUGH NORCAL ON SUNDAY AFTERNOON BRINGING SNOWFALL DOWN TO POSSIBLY THE 1500 FOOT LEVEL BY SUNDAY EVENING. MAY SEE A BRIEF DRYING OUT PERIOD MONDAY AS A HIGH PRESSURE RIDGE SLIDES QUICKLY ACROSS THE WEST COAST. EXTENDED MODELS FLATTEN THIS RIDGE QUICKLY HOWEVER SO MORE PRECIP POSSIBLE FOR THE MIDDLE PART OF NEXT WEEK. && .AVIATION... AREAS MVFR IN BR IN DELTA AND PTNS OF S SAC VLY SWD INTO NRN SAN JOAQUIN VLY TIL ARND 18Z. OTRW MNLY VFR CONDS IN INTR NORCAL TIL ARND 22Z EXC LCL MVFR/IFR OVR CSTL AND NRN INTR MTNS IN SHWRS. DTRTG CONDS SPRDG ACRS FCST AREA THIS EVE WITH WDSPRD IFR AND AREAS LIFR AFT 06Z CONTG INTO FRI. AREAS LLWS THIS MRNG OVR INTR NORCAL AS SLY WND INCRS ABV SFC THRU FL100 WITH SWLY FLOW ABV. STG SLY SFC WND 20-40 KTS WITH GSTS 60 KTS OR GTR DVLP IN INTR AFT 06Z CONTG THRU 00Z SAT WITH LAA IN EFCT DURG THIS TIME. AREAS STG SLY SFC WND IN MTNS TDA BCMG WDSPRD TNGT INTO FRI WITH PDS OF BLZD CONDS. SN LVLS ARND 050 MSL OVR INTR NRN AND CSTL MTNS NXT 24 HRS TO ARND 060 MSL VCNTY I-80 TNGT INTO FRI. && .STO WATCHES/WARNINGS/ADVISORIES... ...HIGH WIND WARNING...10 PM TONIGHT THROUGH 4 PM FRIDAY FOR THE CENTRAL VALLEY...DELTA...FOOTHILLS AND SOUTHERN LAKE COUNTY. ...BLIZZARD WARNING...MIDNIGHT TONIGHT THROUGH 4 AM SATURDAY FOR THE MOUNTAINS OF SHASTA COUNTY AND THE COASTAL RANGE SOUTHWARD TO NORTHERN LAKE COUNTY. ...BLIZZARD WARNING...4 AM FRIDAY MORNING THROUGH 4 AM SATURDAY MORNING...FOR WEST SLOPE NORTHERN SIERRA NEVADA AND WESTERN PLUMAS COUNTY/LASSEN PARK AREA. &&
Hazardous weather outlook, Jan 2, 7:00 AM PST, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST WED JAN 2 2008 CAZ013>019-063-064-066>069-031500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A SERIES OF POWERFUL STORMS WILL MOVE INTO THE REGION BEGINNING THURSDAY EVENING...AND PERSIST INTO SUNDAY. THERE IS A POTENTIAL FOR HEAVY SNOW IN THE MOUNTAINS AND HEAVY RAIN IN THE VALLEYS. IT APPEARS SNOW LEVELS WILL BE NEAR 4500-5500 FEET THURSDAY NIGHT THEN RAISE A LITTLE HIGHER FRIDAY...THEN DOWN TO 4000 TO 5000 FEET ON SATURDAY. SEVERAL FEET OF NEW SNOW IS POSSIBLE OVER THE SIERRA CASCADE RANGE COMBINED WITH VERY STRONG WINDS AT TIMES IN EXCESS OF 60 MPH. BLIZZARD CONDITIONS ARE LIKELY AT TIMES BETWEEN THURSDAY NIGHT AND SUNDAY. SEVERAL INCHES OF RAIN ARE POSSIBLE IN THE VALLEY WITH GUSTY SOUTH WINDS BETWEEN THURSDAY NIGHT AND SATURDAY. LOCALIZED FLOODING WILL BE POSSIBLE AT THE LOWER ELEVATIONS. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.